Alert archive / Texas / Tornado Warnings in 2017

Tornado Warning 55, NWS Shreveport, LA

April 10, 2017Gregg County, Harrison County, Rusk County, Texas

NWS Shreveport, LA issued this tornado warning at Apr 10, 2017, 8:16 PM CDT for Gregg County, Harrison County, Rusk County, Texas. It was in force for 29 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2017, 8:16 PM CDT (01:16 UTC)
Expired
Apr 10, 2017, 8:45 PM CDT
In force
29 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Gregg County, TX, Harrison County, TX, Rusk County, TX

The radar

The Shreveport radar (KSHV), 88 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 8:35 PM CDTHAIL 0.75Lakeport, TX
Apr 10, 8:37 PM CDTHAIL 0.75Lakeport, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 2:26 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 1.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2017-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 741 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2017-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
741 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1114 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted.

601 
WFUS54 KSHV 110116
TORSHV
TXC183-203-401-110145-
/O.NEW.KSHV.TO.W.0055.170411T0116Z-170411T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
816 PM CDT MON APR 10 2017

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  Western Harrison County in northeastern Texas...
  North central Rusk County in northeastern Texas...
  South central Gregg County in northeastern Texas...

* Until 845 PM CDT

* At 815 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Kilgore, moving east at 20 mph.

  HAZARD...Tornado and quarter size hail. 

  SOURCE...Weather spotters reported funnel cloud. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* Locations impacted include...
  Kilgore, Lakeport, Monroe, Chalk Hill, Oak Hill and Stewart. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3222 9482 3235 9489 3244 9469 3228 9461
TIME...MOT...LOC 0115Z 249DEG 14KT 3232 9480 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

19

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 10, 5:33 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Apr 10, 5:33 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
533 PM CDT Mon Apr 10 2017

.AVIATION...
Ongoing line of SHRA/TSRA noted northwest of ktxk early this
evening gradually moving east northeast at 25 mph, with isolated
-SHRA developing west of kshv/east of ktyr and kggg. Computer
models continue to hint at the isolated activity congealing with
the line of convection later this evening, and the line will expand
from northeast to southwest to northwest of keld to ktyr aoa 11/01Z
and affect all the terminals into tonight. kmlu will likely not
see precipitation until around or shortly after midnight tonight.
TSRA/+TSRA and moderate to large hail will be possible with this
activity, especially early this evening, whereby late evening/early
tonight -SHRA andvariable perhaps -TSRA will be more commonplace. Have tried
to continue to convey in this TAF period the best time-frame the
precipitation will affect each terminal, and when the threat will
gradually diminish. Will of course amend as necessary.

Otherwise, VFR CIGS and relatively light southerly winds occurring early
this evening, but as the convection pass over the TAF sites, expect to see
brief erratic/variable winds with speeds of 15-20 kts sustained
with gusts of 30-40 kts. Once the convection exits the TAF sites,
CIGS will drop to MVFR to possibly IFR overnight into Tuesday
morning. CIGS will improve to MVFR by mid-late Tuesday morning and
will be slow to improve to VFR.

A Severe Thunderstorm Watch is in effect until 11 PM CDT across southeast OK,
east TX, portions of deep east TX, portions of northwest LA and portions of
southwest AR.

&&

.PREV DISCUSSION... /issued 415 PM CDT Mon Apr 10 2017/

DISCUSSION...
A quiet morning has quickly transitioned into an active afternoon
with increasingly unstable conditions expanding eastward ahead of
a cold front advancing across east central Texas and beginning to
near our northeast Texas zones along I-30 and north into southeast
Oklahoma. This is where we have already begun to see convection
firing this afternoon with a few strong to severe storms advancing
northeast generally along I-30. Hail has been the primary culprit
thus far, and that trend will continue into the late afternoon and
early evening hours with damaging wind threat becoming more likely
as we go later into the evening. This threat will expand farther
east to encompass the northwest half of our region including much
of southwest Arkansas, extreme northwest Louisiana, and upper two
thirds of northeast Texas. The general consensus among short range
model progs is a linear complex will develop later this evening,
thus the transition to more of a damaging wind threat. The severe
threat will likely diminish after midnight as we lose the upper
forcing and dynamics with the surface front stalling west of our
region. Heavy rainfall does not appear to be a significant threat
for our region, but we will also be monitoring the potential as
well as the severe threat through this evening into the overnight
hours with 1-2 inches of rainfall common for a good chunk of the
region with isolated higher amounts possible.

The threat of rain will continue through mid week as the front
lingers before getting a secondary push southeastward on Tuesday
through early Wednesday. Additional rainfall amounts are expected
to be around an inch or less through early Wednesday. The rest of
the week from Wednesday afternoon through Friday looks mostly dry
with weak upper level ridging setting up across the region. This
ridge will begin to shift east by late Friday into the weekend
with the chance of showers and thunderstorms slowly creeping back
into the forecast for Easter weekend ahead of the next frontal
boundary. At this point, the weekend certainly doesn't look like a
washout but the threat of isolated convection will exist as Gulf
moisture increases and weak upper disturbances transition east in
SW flow aloft. Rain chances will likely increase more so heading
into early next week with the front inching closer to the region
before stalling and lifting back north by the middle of next week.
This will generally spell above normal temperatures for much of
the forecast period with daytime highs in the 70s and 80s while
overnight lows will mainly run in the 60s.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  63  75  61  79 /  60  60  30  20
MLU  62  76  60  79 /  20  60  50  20
DEQ  59  72  56  75 /  80  40  10  20
TXK  62  70  58  76 /  80  60  20  20
ELD  62  71  59  77 /  60  60  40  20
TYR  63  74  61  78 /  80  50  20  20
GGG  63  74  61  78 /  80  50  20  20
LFK  65  78  62  82 /  60  50  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

29/19
Hazardous weather outlook, Apr 10, 12:11 PM CDT, 8 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1211 PM CDT Mon Apr 10 2017

ARZ050-051-059>061-070>073-LAZ001>004-010-011-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-111715-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-De Soto-Red River-
McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-
Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-
Shelby-Angelina-San Augustine-Sabine-
1211 PM CDT Mon Apr 10 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas...southwest Arkansas...northwest Louisiana...southeast
Oklahoma...east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

A slight risk for severe thunderstorms will increase with mid to
late afternoon heating, possibly leading to some isolated large
hail. As thunderstorm coverage increases with a front approaching,
clusters of thunderstorms may produce a damaging wind threat as
well. The activity may merge into a broken line, but the cold
front is fairly weak. The severe threat will lessen overnight as
the front becomes stationary.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Showers and thunderstorms will be ongoing in the four state area.
The severe threat will remain low as the front remains stationary
into mid week before slowly washing out. The next system of any
significance will begin to take shape on Easter Sunday with an
approaching southwest flow as an upper storm eases off the front
range of the Rockies out into the Plains. However, no hazardous
weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators and storm spotters may be needed late today and evening.

LAZ005-006-012>014-017>022-111715-
Lincoln-Union-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-
1211 PM CDT Mon Apr 10 2017

This Hazardous Weather Outlook is for portions of north central
Louisiana and northwest Louisiana.

.DAY ONE...This Afternoon and Tonight...

A few isolated thunderstorms may be possible this afternoon. The
evening hours will see thunderstorms continue to expand across the
region up until about midnight. Movement of thunderstorm activity
will slow its eastward progression and weaken as the cold front
becomes stationary later tonight just west of the region.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Showers and thunderstorms may be ongoing in the four state area.
The severe threat will remain low as the front remains stationary
into mid week before slowly washing out. The next system of any
significance will begin to take shape on Easter Sunday with an
approaching southwest flow as an upper storm eases off the front
range of the Rockies out into the Plains. However, no hazardous
weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators and storm spotters will not be needed through tonight.

19

In the hours before

Special weather statement, Apr 10, 5:54 PM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Shreveport LA
554 PM CDT MON APR 10 2017

TXZ108>111-124-102345-
Camp TX-Wood TX-Franklin TX-Morris TX-Titus TX-
554 PM CDT MON APR 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRANKLIN...NORTHEASTERN
WOOD...MORRIS...CENTRAL TITUS AND CAMP COUNTIES UNTIL 645 PM CDT...

At 553 PM CDT, Doppler radar was tracking a strong thunderstorm over
Newsome, or near Leesburg, moving east at 35 mph.

Dime size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Mount Pleasant, Pittsburg, Winnsboro, Leesburg, Daingerfield, Lone
Star, Omaha, Cason, Cookville, Jenkins, Scroggins, Rocky Branch,
Newsome, Purley, Winfield, Miller's Cove, Rocky Mound, Hopewell,
Holly Springs and Monticello.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 1100 PM CDT for
northeastern Texas.

LAT...LON 3308 9531 3333 9478 3303 9465 3293 9466
      3290 9499 3290 9515 3289 9515 3288 9525
      3302 9531
TIME...MOT...LOC 2253Z 253DEG 32KT 3300 9514

05
Special weather statement, Apr 10, 6:45 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Shreveport LA
645 PM CDT MON APR 10 2017

TXZ108>111-124-110030-
Camp TX-Wood TX-Franklin TX-Morris TX-Titus TX-
645 PM CDT MON APR 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRANKLIN...NORTHEASTERN
WOOD...CENTRAL MORRIS...TITUS AND CAMP COUNTIES UNTIL 730 PM CDT...

At 644 PM CDT, Doppler radar was tracking a strong thunderstorm near
Newsome, or near Leesburg, moving east at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Mount Pleasant, Pittsburg, Winnsboro, Leesburg, Daingerfield, Lone
Star, Omaha, Cason, Cookville, Jenkins, Scroggins, Newsome, Purley,
Winfield, Miller's Cove, Rocky Mound, Hopewell, Monticello, Roeder
and Harvard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 1100 PM CDT for
northeastern Texas.

LAT...LON 3311 9531 3332 9481 3301 9465 3295 9465
      3290 9501 3290 9515 3288 9515 3287 9525
      3300 9531
TIME...MOT...LOC 2344Z 250DEG 30KT 3306 9514

05
Special weather statement, Apr 10, 7:09 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Shreveport LA
709 PM CDT MON APR 10 2017

TXZ136-137-150-110100-
Gregg TX-Smith TX-Rusk TX-
709 PM CDT MON APR 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...NORTHWESTERN
RUSK AND SOUTHWESTERN GREGG COUNTIES UNTIL 800 PM CDT...

At 709 PM CDT, Doppler radar was tracking a strong thunderstorm near
Arp, or 7 miles northeast of Whitehouse, moving east at 15 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Henderson, Kilgore, White Oak, Overton, New London, Arp, Clarksville
City, Turnertown, Liberty City, Joinerville, New Chapel Hill and
Laird Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 1100 PM CDT for
northeastern Texas.

LAT...LON 3217 9517 3237 9522 3252 9487 3216 9479
TIME...MOT...LOC 0009Z 259DEG 11KT 3228 9511

CN
Special weather statement, Apr 10, 7:21 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Shreveport LA
721 PM CDT MON APR 10 2017

ARZ061-071-072-110100-
Lafayette AR-Nevada AR-Columbia AR-
721 PM CDT MON APR 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAFAYETTE...
SOUTHEASTERN NEVADA AND COLUMBIA COUNTIES UNTIL 800 PM CDT...

At 721 PM CDT, Doppler radar was tracking a strong thunderstorm near
Canfield, or 11 miles northwest of Springhill, moving northeast at 40
mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Magnolia, Stamps, Waldo, McNeil, Taylor, Buckner, Willisville,
Bussey, Smithland, Canfield, Village, Macedonia, Calhoun, Mount
Vernon, Lerch, Laughlin, Waterloo, College Hill, State Line and
Medlock.

A severe thunderstorm watch remains in effect until 1100 PM CDT for
southwestern Arkansas.

LAT...LON 3351 9311 3338 9312 3338 9298 3328 9298
      3303 9354 3316 9370 3361 9321
TIME...MOT...LOC 0021Z 230DEG 34KT 3316 9355

CN
Local storm report, Apr 10, 7:29 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
729 PM CDT MON APR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     HAIL             2 NW PITTSBURG          33.02N 94.99W
04/10/2017  E1.75 INCH       CAMP               TX   AMATEUR RADIO

            GOLFBALL SIZE HAIL REPORTED ON COUNTY ROAD
            2210.

&&

20
Local storm report, Apr 10, 8:13 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
813 PM CDT MON APR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     HAIL             1 SSE KILGORE           32.38N 94.86W
04/10/2017  E0.75 INCH       GREGG              TX   AMATEUR RADIO

            REPORTED ON FM ROAD 1249/DUDLEY ROAD.

&&

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:09 PM CDTSpecial Weather StatementSHVGregg51 min
Apr 10, 7:13 PM CDTSevere Thunderstorm WarningSHVGregg, Rusk, Smith47 min
Apr 10, 7:21 PM CDTTornado WarningSHVGregg, Rusk, Smith24 min
Apr 10, 7:39 PM CDTSevere Thunderstorm WarningSHVRed River66 min
Apr 10, 7:45 PM CDTTornado WarningSHVGregg, Rusk30 min
Apr 10, 7:49 PM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris, Titus56 min
Apr 10, 8:11 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Panola, Rusk49 min
Apr 10, 8:24 PM CDTSpecial Weather StatementSHVCamp, Franklin, Gregg, Titus, Upshur36 min
Apr 10, 8:46 PM CDTSevere Thunderstorm WarningSHVBowie, Camp, Cass, Morris, Titus44 min
Apr 10, 9:01 PM CDTSpecial Weather StatementSHVHarrison44 min
Apr 10, 9:13 PM CDTAreal Flood AdvisorySHVGregg, Harrison, Panola, Rusk2 hr
Apr 10, 9:13 PM CDTSpecial Weather StatementSHVUpshur47 min
Apr 10, 9:17 PM CDTSevere Thunderstorm WarningSHVUpshur, Wood58 min
Apr 10, 9:20 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Panola, Rusk40 min
Apr 10, 10:11 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Marion, Upshur35 min
Apr 10, 11:21 PM CDTSpecial Weather StatementSHVUpshur39 min
Apr 11, 12:15 AM CDTSpecial Weather StatementSHVCamp, Marion, Morris, Upshur30 min
Apr 11, 1:15 AM CDTSpecial Weather StatementSHVCass60 min
Apr 11, 1:41 AM CDTAreal Flood AdvisorySHVBowie, Camp, Franklin, Morris, Titus, Wood2 hr
Apr 11, 5:08 AM CDTAreal Flood WarningSHVCass112 min
Apr 11, 5:18 AM CDTSpecial Weather StatementSHVNacogdoches, Panola, Shelby57 min
Apr 11, 6:55 AM CDTRiver Flood WarningSHVGregg49 hr
Apr 11, 7:05 AM CDTAreal Flood AdvisorySHVGregg, Rusk, Smith, Upshur, Wood115 min
Apr 11, 10:02 AM CDTRiver Flood WarningSHVSmith, Wood6 days
Apr 11, 2:18 PM CDTRiver Flood WarningSHVFranklin, Morris, Titus6 days
Apr 11, 2:39 PM CDTRiver Flood WarningSHVBowie, Cass, Morris13 days

Nearby

Tornado Warnings in Texas, 2017Every tornado warning in 2017Tornadoes in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.